Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Does iron treatment result in prolonged periods?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 451 Questions
if we take iron treatment periods will be prolonged?
Posted Mon, 16 Apr 2012 in Women's Health
Answered by Dr. Jagdish 2 hours later

I request you elaborate your history.

1. How old are you?
2. What is your cycle length now (e.g 28 day) and what was it earlier?
3. How many days do you menstruate now and how many earlier to Iron supplements?
4. How many pads you change per day?
5. Did the doctor mention the cause for anemia?

Prolonged bleeding (Menorrhagia) is caused by many conditions. Some are : hormonal factors-hypo and hyperthyroidism, high prolactin; uterine fibroids, polyps in uterus; infections of genital tract infections.

I recommend you get vaginal examination by Gynecologist. You also need CBC, Iron studies, PT, PTT, TSH, Prolactin, LH, FSH, and Ultrasound of the abdomen.

Prolonged bleeding can cause anaemia /low haemoglobin. To treat anaemia, iron tablets are given. Iron supplementation will not cause prolonged bleeding, but prolonged bleeding may require Iron supplements.

I can be more elaborate if you can answer my questions above.

Dr. Jagdish
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor